Thursday, August 7, 2008

Quitting Smoking - Update

Quitting Smoking - It's always sad but funny when someone tells you they've quit smoking and then follow it up with some cute remark about how they have quit 15 times before and started back again. Well, that's sort of me. I figure I probably have smoked about half of my adult life. The longest period I ever quit was for 14 years and it only took a week or so of gradually smoking again to become fully addicted. I followed that up with another nine year stint of no smoking and then the pattern would continue, quitting and then starting again, quitting and starting.

If there is anyone out there who is still smoking I will pass on what has worked for when it has worked, and it has been a combination of Zyban and the patch. Using these two together have been proved by all of the studies to be the most effective. You start taking Zyban and least a week to ten days before your "quit" date. The best day to quit is a Sunday, at least for me since it involves the least pressure. I try to avoid coffee for the first few days as well. The bottom line is you really have to want to quit. Unless you are a smoker you just don't understand how addictive the habit can be. I am wearing the patch right now and take Zyban (actually Wellbutrin which is the very same drug but much, much cheaper) twice a day. It has only been three weeks so far so no big deal, unless you are a smoker, and then it is a lifetime. Enough for now.

Update: My quit date was Sunday June 8th and as of today (Aug. 7th) I have still not had a cigarette... it is a day by day thing... sort of like being an alcoholic.... even if you quit drinking the best you can describe yourself is as a "recovering alcoholic." I will always be a "recovering non-smoker."

1 Comments:

Anonymous Wellbutrin Prescription Medication said...

My name is Tricia Hurley and i would like to show you my personal experience with Wellbutrin.

I am 54 years old. Have been on Wellbutrin for 1 year now. Helps with depression. No weight gain like with Zoloft or decreased libido like with Prozac. I do think Prozac worked better and the only reason I went off it was my husband complained about that libido thing.

I have experienced some of these side effects -
Involuntary jerks of hands and legs. Feels like when you're about to fall asleep and suddenly jerk awake, but this is in the daytime. Often feel like adrenaline is flooding my stomach.

I hope this information will be useful to others,
Tricia Hurley

January 31, 2009 at 1:36 PM  

Post a Comment

Subscribe to Post Comments [Atom]

<< Home